Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Safe taper off Soma
|curious1998 - Sat Apr 02, 2005 8:08 pm||
Could someone please help me with this. I have tried everywhere to get some advice.
I take Soma for back problems, the only problem is I have been taking more than I should. I have tried to stop taking and feel very strange when I stop the meds.
I am taking around 10 per day. Going thru a detox is not an option for me. I cannot tell my Doc. about this, as I have other issues and do not want to lose him as my Doctor.
If I try tapering very slowly will this work? Thank you for being so understanding. I do know I cannot stop this drug cold turkey, as I could have a seizure.
Is there something else I could try to ease some of the discomfort coming off this drug.
|Theresa Jones, RN - Sun Apr 03, 2005 7:33 am||
Abrupt discontinuation of Soma should absolutely not be done. Tapering is recommended only under a physicians guidance. I would suggest that you approach your doctor in a manner that would allow you to voice your concerns about impeding or current dependecy and allow him/her to assist you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.